{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,8,29]],"date-time":"2026-08-29T13:22:53Z","timestamp":1788009773988,"version":"build-2784847793"},"reference-count":9,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2016,7,6]]},"abstract":"<jats:p>Our search of the literature revealed no detailed case reports about drug fever induced by piperacillin\/tazobactam in a patient with HIV infection although there were a few case reports about drug fever due to piperacillin\/tazobactam with other comorbidities. A 63-year-old male patient with HIV positive was admitted for acute cholecystitis. He was started on piperacillin\/tazobactam. For the next 8\u2005days, he had intermittent fever up to 103\u00b0F (39.4\u00b0C) with relative bradycardia although he showed clinical improvement. There was no laboratory or imaging findings suggestive of another infectious source and drug fever was suspected. The antibiotics were stopped and after 48\u2005hours no fever was observed until the day of discharge. Piperacillin\/tazobactam can induce fever in patients with cystic fibrosis and in patients with other conditions. Drug fever may be more prevalent in patients with HIV infection. It has no characteristic pattern and may not be associated with eosinophilia.<\/jats:p>","DOI":"10.1136\/bcr-2016-215814","type":"journal-article","created":{"date-parts":[[2016,7,20]],"date-time":"2016-07-20T14:53:37Z","timestamp":1469026417000},"page":"bcr2016215814","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":6,"title":["Drug fever induced by piperacillin\/tazobactam in an elderly patient with underlying human immunodeficiency virus (HIV) infection"],"prefix":"10.1136","volume":"2016","author":[{"given":"Thein","family":"Swe","sequence":"first","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Mir","family":"Ali","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Akari Thein","family":"Naing","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"239","published-online":{"date-parts":[[2016,7,20]]},"reference":[{"key":"2025042703464882000_2016.jul20_1.bcr2016215814.1","doi-asserted-by":"crossref","first-page":"39","DOI":"10.1016\/S0160-3450(15)30635-8","article-title":"Understanding drug-induced febrile reactions","volume":"33","author":"Roush","year":"1993","journal-title":"Am Pharm"},{"key":"2025042703464882000_2016.jul20_1.bcr2016215814.2","doi-asserted-by":"publisher","DOI":"10.1177\/106002808602000601"},{"key":"2025042703464882000_2016.jul20_1.bcr2016215814.3","doi-asserted-by":"publisher","DOI":"10.1016\/S0891-5520(05)70287-7"},{"key":"2025042703464882000_2016.jul20_1.bcr2016215814.4","doi-asserted-by":"publisher","DOI":"10.7326\/0003-4819-106-5-728"},{"key":"2025042703464882000_2016.jul20_1.bcr2016215814.5","doi-asserted-by":"publisher","DOI":"10.1097\/MD.0000000000001875"},{"key":"2025042703464882000_2016.jul20_1.bcr2016215814.6","doi-asserted-by":"publisher","DOI":"10.3346\/jkms.2011.26.2.301"},{"key":"2025042703464882000_2016.jul20_1.bcr2016215814.7","doi-asserted-by":"publisher","DOI":"10.1378\/chest.106.4.1124"},{"key":"2025042703464882000_2016.jul20_1.bcr2016215814.8","doi-asserted-by":"publisher","DOI":"10.1136\/ejhpharm-2013-000436.221"},{"key":"2025042703464882000_2016.jul20_1.bcr2016215814.9","doi-asserted-by":"crossref","first-page":"1237","DOI":"10.1097\/00126334-199212000-00008","article-title":"Drug hypersensitivity reactions and human immunodeficiency virus disease","volume":"5","author":"Bayard","year":"1992","journal-title":"J Acquir Immune Defic Syndr"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2016-215814","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T10:46:51Z","timestamp":1745750811000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2016-215814"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2016,7,20]]},"references-count":9,"alternative-id":["10.1136\/bcr-2016-215814"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2016-215814","relation":{},"ISSN":["1757-790X"],"issn-type":[{"value":"1757-790X","type":"electronic"}],"subject":[],"published":{"date-parts":[[2016,7,20]]}}}